Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 214, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 14, 2021, 5:46 PM MDT for Colfax County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 5:46 PM MDT (23:46 UTC)
- Expired
- Jun 14, 2021, 6:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Colfax County, NM
The radar
The Pueblo radar (KPUX), 181 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.8 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3316 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358
WUUS55 KABQ 142346
SVRABQ
NMC007-150030-
/O.NEW.KABQ.SV.W.0214.210614T2346Z-210615T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
546 PM MDT Mon Jun 14 2021
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Northeastern Colfax County in northeastern New Mexico...
* Until 630 PM MDT.
* At 546 PM MDT, a severe thunderstorm was located near Raton, moving
northwest at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Raton and Raton Crews Airport.
This includes the following highways...
Interstate 25 between Mile Markers 438 and 457.
Highway 64 between Mile Markers 335 and 360.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3686 10426 3666 10431 3674 10475 3699 10467
3700 10460
TIME...MOT...LOC 2346Z 119DEG 21KT 3682 10445
HAIL...1.00IN
WIND...60MPH
$$
CA2 follow-up statements
221
WWUS55 KABQ 150003
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
603 PM MDT Mon Jun 14 2021
NMC007-150030-
/O.CON.KABQ.SV.W.0214.000000T0000Z-210615T0030Z/
Colfax-
603 PM MDT Mon Jun 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR NORTH CENTRAL COLFAX COUNTY...
At 602 PM MDT, a severe thunderstorm was located near Raton, moving
northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Raton and Raton Crews Airport.
This includes the following highways...
Interstate 25 between Mile Markers 439 and 453.
Highway 64 between Mile Markers 336 and 354.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3688 10433 3669 10439 3673 10467 3696 10461
TIME...MOT...LOC 0002Z 114DEG 9KT 3682 10447
HAIL...1.00IN
WIND...60MPH
$$
CA595
WWUS55 KABQ 150029
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
629 PM MDT Mon Jun 14 2021
NMC007-150039-
/O.EXP.KABQ.SV.W.0214.000000T0000Z-210615T0030Z/
Colfax-
629 PM MDT Mon Jun 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLFAX COUNTY
WILL EXPIRE AT 630 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Albuquerque.
LAT...LON 3688 10433 3669 10439 3673 10467 3696 10461
TIME...MOT...LOC 0029Z 119DEG 21KT 3690 10464
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:37 PM MDT, 9 minutes earlier.
Area forecast discussion, Jun 14, 5:37 PM MDT, 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 537 PM MDT Mon Jun 14 2021 .AVIATION... 00Z TAF CYCLE VFR conditions prevail and are forecast to persist, although areas of smoke may bring vsbys down to MVFR at times Tuesday morning across portions of central and western NM. Forecast confidence too low to include MVFR conditions in TAFs at this time. Otherwise, looking for an uptick in shower and storm coverage across central NM Tuesday afternoon, with potential for impacts at KABQ, KSAF, KLVS and KGUP. Strong/erratic wind gusts will be the primary threat from showers and storms on Tuesday. 11 && .PREV DISCUSSION...345 PM MDT Mon Jun 14 2021... .SYNOPSIS... A stout dome of high pressure aloft will move near the Four Corners area, remaining there until this weekend when it will finally shift southwestward. This feature will keep hot temperatures over much of northern and central New Mexico, and many record highs will likely be broken each day across western and central areas of the state. Meager moisture is currently present along and east of the central mountain chain of New Mexico where a few thunderstorms will be possible this evening. This modest moisture will seep westward through the middle to late part of the week, carrying the low chance for showers and thunderstorms into some southwestern to north central areas of New Mexico. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH TUESDAY)... The center of a strong 500 mb high pressure system over Grants this afternoon will migrate over the Four Corners by Tuesday afternoon, where it is forecast to remain for a while. This will result in high temperatures around 5 to 15 degrees above normal again Tuesday afternoon with the warmest departures across north central and western areas. The area along and west of a line from Capulin to Socorro can expect record and near record high temperatures again Tuesday afternoon. We will continue our Heat Advisory for the Farmington and Gallup areas. Meanwhile, there will also be thunderstorms. This evening mesoscale models depict a weak disturbance embedded in the periphery of the upper ridge to trigger isolated convection that will travel to the south and southeast off the Sangre de Cristo Mountains and over the northeast and east central plains. Dew point depressions are low enough, and PWATs high enough for these cells to have wetting footprints. However, some of the mesoscale models are picking up on another area of isolated thunderstorms moving southwestward off the Sandia and Manzano Mountains toward Belen and Socorro. Dew points are low enough there for little or no rain with wind gusts up to 50 mph and blowing dust. As the upper high nears the Four Corners tonight and Tuesday, low level winds will shift out of the southeast in many areas and better low level moisture will arrive. This will set the stage for scattered to isolated showers and thunderstorms on Tuesday afternoon and evening, many of which will produce gusty winds with little or no rain at lower elevations. Cells that form over the northern and central mountains will move mostly toward the southwest, except for a few south and southeasterly movers coming off Raton Pass and the Sangre de Cristos. LONG TERM...(WEDNESDAY THROUGH MONDAY)... The upper high will keep residence over the Four Corners area Wednesday and Thursday before showing signs of weakening and shifting southwestward on Friday. This will keep hot and above normal temperatures in place over northern and central New Mexico. Moisture will be just sufficient for showers and thunderstorms to stretch from the southwestern, and perhaps some west central, high terrain toward the northern mountains of NM through the end of the work week. PWATs are generally advertised to be within a 0.5 to 0.8 inch range through this latter part of the week, but a quick glimpse at forecast soundings reveals high convective condensation levels and inverted-V signatures that would suggest inefficient rain-makers from most storms that take shape in this corridor. A backdoor cold front will slide into KS and eastern CO late on Friday, and will be a feature to watch, but for now it does not appear to bring much in the way of beneficial upslope or moisture to northern NM. Into Saturday, as the upper high moves into southwestern AZ, a weak shortwave trough is depicted to override the northern periphery and enter southern CO and northern NM with potential aid in thunderstorm development. The high will then step farther southwest over the upper Baja on Sunday with a drier northwesterly flow possibly feeding into NM. Another backdoor front could then enter northeastern NM on Monday. 44/52 && .FIRE WEATHER... Hot, dry and unstable conditions will continue for the rest of the week with critically low humidities daily, except at the highest elevations of the northern mountains. Record and near record warmth are expected each day as highs generally soar around 5 to 15 degrees above normal. Humidities will trend upward some tonight and Tuesday as the upper high migrates over the Four Corners allowing southeasterly low level winds to develop elsewhere. This will result in an uptick in the coverage of showers and thunderstorms starting Tuesday, with daily rounds of scattered to isolated convection moving generally toward the south and southwest off the high terrain. A moist backdoor front is forecast to enter northeast NM on Friday, raising humidities there and probably increasing the coverage and wetness of thunderstorms. The greatest coverage of storms should occur Saturday, when a disturbance will clip northeast NM in northwest flow aloft changing the trajectory of storms from northwest to southeast and cooling temperatures some. It will also sending another moist backdoor front into the state, which should enable daily rounds of showers and storms to return to the central mountain chain eastward by Monday. Meanwhile, drier air will filter over western areas behind Saturday's disturbance, potentially cutting off convection there early next week. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM MDT this evening for the following zones... NMZ201-205>208-217-219-221. Heat Advisory from noon to 8 PM MDT Tuesday for the following zones... NMZ201-205. &&
Hazardous weather outlook, Jun 14, 4:40 AM MDT, 13 hours 6 minutes before
Hazardous Weather Outlook...UPDATE National Weather Service Albuquerque NM 440 AM MDT Mon Jun 14 2021 NMZ201>241-151200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 440 AM MDT Mon Jun 14 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Near record to record high temperatures are expected over central and western New Mexico today where a Heat Advisory is in effect from noon until 8 PM MDT. After a few early morning storms over the east central and southeast plains with gusty winds and small hail, isolated afternoon and evening showers and thunderstorms over the northern and western high terrain will likely produce gusty and variable winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Near record to record high temperatures are expected again on Tuesday over central and western New Mexico. A Heat Advisory is in effect on Tuesday from noon until 8 PM MDT for the West Central Plateau and Northwest Plateau. Isolated afternoon and evening showers and thunderstorms on Tuesday over the northern and western high terrain will likely produce gusty and variable winds. Near record heat is expected to continue over western and central New Mexico through Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail or wind gusts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx.
In the hours before
Special weather statement, Jun 14, 5:30 PM MDT, 16 minutes before
Special Weather Statement National Weather Service Albuquerque NM 530 PM MDT Mon Jun 14 2021 NMZ227-228-150000- Far Northeast Highlands-Johnson and Bartlett Mesas Including Raton Pass- 530 PM MDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY UNTIL 600 PM MDT... At 530 PM MDT, Doppler radar was tracking a strong thunderstorm near Raton, moving northwest at 20 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Raton and Raton Crews Airport. This includes the following highways... Interstate 25 between Mile Markers 437 and 455. Highway 64 between Mile Markers 333 and 362. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3687 10423 3667 10426 3669 10460 3695 10453 TIME...MOT...LOC 2330Z 114DEG 17KT 3681 10440 CA
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:12 PM MDT | Special Weather Statement | ABQ | Socorro | 33 min |
| Jun 14, 5:30 PM MDT | Special Weather Statement | ABQ | Colfax | 30 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.